Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 228, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 25, 2015, 1:29 PM EST for Jefferson County, Washington County, Georgia. It was in force for 27 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 25, 2015, 1:29 PM EST (18:29 UTC)
- Expired
- Dec 26, 2015, 4:49 PM EST
- In force
- 27 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 82 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River at GA 88 near Grange (GRGG1). The gauge peaked at 18.36 ft at Dec 26, 2015, 4:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02200120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
567
WGUS42 KFFC 251829
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST FRI DEC 25 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Ogeechee River near Grange affecting Jefferson and Washington
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC163-303-260829-
/O.NEW.KFFC.FL.W.0228.151225T1829Z-000000T0000Z/
/GRGG1.1.ER.151225T1828Z.151225T1828Z.000000T0000Z.UU/
129 PM EST FRI DEC 25 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Ogeechee River near Grange.
* From this afternoon until further notice.
* At 1 PM Friday the stage was 17.9 feet...and rising.
* At 18 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$4 follow-up statements
822
WGUS82 KFFC 260416
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1116 PM EST FRI DEC 25 2015
...The Flood Warning continues for the following rivers in Georgia...
Middle Oconee River near Arcade affecting Barrow and Jackson
Counties
Oconee River near Penfield affecting Clarke...Greene and Oconee
Counties
Oconee River near Mount Vernon affecting Montgomery...Treutlen and
Wheeler Counties
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Avant Mine Oconee affecting Washington and
Wilkinson Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
Oconee River near Dublin affecting Johnson...Laurens...Washington
and Wilkinson Counties
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC059-133-219-261816-
/O.EXT.KFFC.FL.W.0129.000000T0000Z-151229T0815Z/
/PNFG1.2.ER.151222T2115Z.151227T0000Z.151229T0215Z.NO/
1116 PM EST FRI DEC 25 2015
...Flood Warning extended until late Monday night...The Flood Warning
continues for
The Oconee River near Penfield.
* Until late Monday night.
* At 11PM Friday the stage was 16.6 feet...and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 13.0 feet.
* The river will continue rising to near 18.7 feet by tomorrow
evening. The river will fall below flood stage Monday before
midnight.
* At 18.0 feet...Moderate flooding begins. Ward Road floods and cuts
off access to L.C. Curtis and Son Sand and Gravel Company.
Irrigation systems also begin to flood and need to be moved to
higher ground.
&&
LAT...LON 3364 8325 3364 8333 3383 8333 3384 8327
$$
GAC303-319-261816-
/O.CON.KFFC.FL.W.0136.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.151223T0400Z.151223T1700Z.000000T0000Z.UU/
1116 PM EST FRI DEC 25 2015
The Flood Warning continues for
The Oconee River near Avant Mine Oconee.
* Until further notice.
* At 11PM Friday the stage was 19.5 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 20.0 feet...Moderate flooding begins. Significant flooding
occurs in the woodlands and wetlands along the river upstream and
downstream from a gage located by a dirt boat ramp on the west side
of Avant Mine off Adams Road in Washington County. The water will
be around two feet deep around an elevated USGS gage house. The
dirt road by the boat ramp will begin to flood.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC167-303-319-261816-
/O.CON.KFFC.FL.W.0130.000000T0000Z-000000T0000Z/
/OCNG1.3.ER.151223T2348Z.151226T1200Z.000000T0000Z.NO/
1116 PM EST FRI DEC 25 2015
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 10PM Friday the stage was 26.7 feet...and rising.
* Major flooding is occurring.
* Flood stage is 17.0 feet.
* The river will continue rising to near 26.9 feet by tomorrow
morning then begin falling.
* At 27.0 feet...Major flooding continues. Most of Old Balls Ferry
Road north of Georgia Highway 57 will be under 3 to 5 feet of
water. The water level will be around two feet deep in the USGS
gage house near the boat ramp. This may affect data transmission.
Widespread flooding up to several feet deep of the woodlands near
the river occurs.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC167-175-303-319-261815-
/O.CON.KFFC.FL.W.0135.000000T0000Z-000000T0000Z/
/DBNG1.2.ER.151225T1208Z.151228T0600Z.000000T0000Z.NO/
1116 PM EST FRI DEC 25 2015
The Flood Warning continues for
The Oconee River near Dublin.
* Until further notice.
* At 10PM Friday the stage was 25.6 feet...and rising.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 21.0 feet.
* The river will continue rising to near 29.5 feet by early Monday
morning then begin falling.
* At 30.0 feet...Major flooding begins with widespread inundation of
the woodlands and agricutural areas upstream and downstream from
the gage on U.S. Highway 80. The flood waters will be around 7 feet
deep on Rex Miller Road and Old River Lane. Several homes on these
roads and on River Ridge Road will be under 5 feet of water.
Additional roads such as Hudson Street...South Decatur Street and
Robert Plummer Road will begin to flood. Large portions of the
Riverview Park Golf Course will be flooded.
&&
LAT...LON 3265 8298 3267 8289 3257 8284 3238 8268
3236 8277 3254 8293
$$
GAC209-283-309-261815-
/O.EXT.KFFC.FL.W.0143.151228T0100Z-000000T0000Z/
/MTVG1.2.ER.151228T0100Z.151230T1200Z.000000T0000Z.NR/
1116 PM EST FRI DEC 25 2015
...Flood Warning extended until further notice...The Flood Warning
continues for
The Oconee River near Mount Vernon.
* From Sunday evening until further notice.
* At 10PM Friday the stage was 12.1 feet...and steady.
* Moderate flooding is forecast.
* Flood stage is 16.0 feet.
* At 22.0 feet...Significant flooding expands in the woodlands and
pastures upstream and downstream from the gage on U.S. Highway 280.
More of the access road to the boat ramp on the Wheeler County side
of the river is flooded. Around a dozen homes on Dead River Road in
the south end of Montgomery County are flooded with up to 2 feet of
water. Dead River Road will be flooded up to 4 feet deep.
&&
LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
3195 8259 3218 8268
$$
GAC013-157-261350-
/O.EXT.KFFC.FL.W.0204.000000T0000Z-151226T1350Z/
/ACDG1.1.ER.151224T1949Z.151225T0215Z.151226T0750Z.NO/
1116 PM EST FRI DEC 25 2015
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Middle Oconee River near Arcade.
* Until Saturday morning.
* At 10PM Friday the stage was 16.2 feet...and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* At 16.0 feet...Flood Stage is reached. Minor flooding begins in the
woodlands...fields and pasture upstream and downstream from the
gage at Georgia Highway 82. A few dirt access roads will be
flooded. A residential yard just downstream will begin to flood.
&&
LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
3395 8352 3402 8363
$$
GAC163-303-261815-
/O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.151225T1828Z.151226T0300Z.000000T0000Z.UU/
1116 PM EST FRI DEC 25 2015
The Flood Warning continues for
The Ogeechee River near Grange.
* Until further notice.
* At 10PM Friday the stage was 18.2 feet...and rising.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$101
WGUS82 KFFC 261003
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 AM EST SAT DEC 26 2015
...The Flood Warning continues for the following rivers in Georgia...
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC163-303-270003-
/O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.151225T1828Z.151226T0900Z.000000T0000Z.UU/
503 AM EST SAT DEC 26 2015
The Flood Warning continues for
The Ogeechee River near Grange.
* Until further notice.
* At 415 AM Saturday the stage was 18.4 feet...and
steady.
* Minor flooding is occurring.
* Flood stage is 18.0 feet.
* At 18.0 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$901
WGUS82 KFFC 261546
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EST SAT DEC 26 2015
...The Flood Warning continues for the following rivers in Georgia...
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC163-303-270546-
/O.CON.KFFC.FL.W.0228.000000T0000Z-000000T0000Z/
/GRGG1.1.ER.151225T1828Z.151226T0900Z.000000T0000Z.UU/
1046 AM EST SAT DEC 26 2015
The Flood Warning continues for
The Ogeechee River near Grange.
* Until further notice.
* At 10 AM Saturday the stage was 18.3 feet...and falling slowly.
* Minor flooding will continue.
* Flood stage is 18 feet.
* At 18 feet...Flood stage is reached. Minor flooding of woodlands
occurs upstream and downstream from the gage on Georgia Highway 88.
The water level will cover around three fourths of the Sandy Ford
Public Boat Ramp.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$466
WGUS82 KFFC 262149
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 PM EST SAT DEC 26 2015
...The Flood Warning is cancelled for the following river in
Georgia...
Ogeechee River near Grange affecting Jefferson and Washington
Counties
GAC163-303-262219-
/O.CAN.KFFC.FL.W.0228.000000T0000Z-151226T2149Z/
/GRGG1.1.ER.151225T1828Z.151226T0900Z.151226T2102Z.UU/
449 PM EST SAT DEC 26 2015
The Flood Warning is cancelled for
The Ogeechee River near Grange.
* This takes affect immediately.
* At 430 PM Saturday the stage was 17.9 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.
&&
LAT...LON 3315 8279 3321 8270 3308 8257 3303 8239
3294 8243 3300 8263
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 25, 12:25 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 25, 12:25 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1225 PM EST FRI DEC 25 2015
.UPDATE...
AREA OF DENSE FOG HAS DEVELOPED ACROSS SOUTHEASTERN PORTIONS OF THE
FORECAST AREA...HAVE ISSUED A DENSE FOG ADVISORY THROUGH NOON FOR
THAT AREA. ALSO DECIDED TO EXTEND THE FLOOD WATCH THROUGH TONIGHT.
THREAT OF HEAVY RAIN IS SHIFTING NORTH...HOWEVER RIVERS ARE STILL
RISING ACROSS THE ENTIRE FORECAST AREA AND ARE EXPECTED TO DO SO
THROUGH AT LEAST THE NEAR FUTURE. OTHERWISE I MADE SOME MINOR
ADJUSTMENTS TO POPS/WEATHER/SKY GRIDS...BUT NO FUNDAMENTAL CHANGES TO
THE PREVIOUS SHORT TERM FORECAST TRENDS.
20
&&
.PREV DISCUSSION... /ISSUED 645 AM EST FRI DEC 25 2015/
SHORT TERM /TODAY THROUGH SATURDAY/...
RAIN AND SCATTERED THUNDERSTORMS HAVE BEEN SLOWLY DRIFTING TO THE
NORTH OVERNIGHT...BUT STILL HAVE HAD QUITE A BIT OF ADDITIONAL
RAIN FOR PORTIONS OF CENTRAL AND NORTH GA. GRADUAL NORTHWARD
DRIFT SHOULD CONTINUE DURING THE DAY AS SOUTHERLY FLOW INCREASES
AHEAD OF DEEPENING WESTERN UPPER TROUGH. HOWEVER MUCH OF THE AREA
SHOULD SEE MORE RAIN TODAY WITH THE LOWEST CHANCES FOR THE EAST
CENTRAL CORNER. A FEW STORMS COULD AGAIN BECOME STRONG TO SEVERE
TODAY AS WE REMAIN IN A MOIST AND UNSTABLE AIR MASS WITH MODERATE
SHEAR. BY SATURDAY THE MOST SIGNIFICANT RAIN SHOULD BE ALONG THE
SURFACE IN THE VICINITY OF THE TN AND OH VALLEY AREAS. HAVE
INCLUDED ONLY CHANCE OR SLIGHT CHANCE ACROSS THE NORTH HALF FOR
SATURDAY. CONTINUED WARM THROUGH THE SHORT TERM.
41
LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MODELS IN GENERAL AGREEMENT FOR THE LONG TERM. STRONG LOW PRESSURE
DEVELOPING THE THE WESTERN GULF FORECAST TO MOVE NORTHEAST INTO
THE MID MS VALLEY BY THE FIRST OF THE WEEK...CONTINUING INTO THE
GREAT LAKES BY MID WEEK. THIS SHOULD EVENTUALLY PUSH A COLD FRONT
INTO CENTRAL GA BY EARLY TUESDAY WITH SOME DRYING MAINLY NORTH.
HOWEVER MOISTURE RETURNS BY THE END OF THE PERIOD AS THE STALLED
FRONT BEGINS TO DRIFT BACK NORTH. SOME COOLER TEMPERATURES IN
STORE TOWARD THE END OF THE PERIOD.
41
CLIMATE...
RECORDS FOR 12-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1982 22 1983 61 1982 3 1983
1955
KATL 72 1987 17 1983 59 1982 0 1983
1889
KMCN 78 1982 25 1983 61 1982 7 1983
1932
KCSG 76 1982 24 1983 60 1982 8 1983
1964
RECORDS FOR 12-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1964 30 1980 61 1987 9 1983
1928
KATL 72 1987 26 1935 61 1987 5 1983
KMCN 77 1987 33 1902 61 1987 9 1983
1982 1964
KCSG 80 1987 33 1983 64 1987 10 1983
RECORDS FOR 12-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1971 33 1917 56 1982 11 1935
KATL 71 1982 27 1892 58 1982 12 1925
1889
KMCN 78 1987 35 1902 61 1987 17 1902
KCSG 75 2008 43 1948 61 1987 23 1985
1982
RECORDS FOR 12-28
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1928 32 1950 59 1982 8 1925
KATL 74 1984 15 1894 58 1954 5 1925
1971
KMCN 76 2008 31 1925 65 1942 11 1925
2007
KCSG 80 1984 36 1950 59 2008 23 2010
1954 1977
&&
AVIATION...
18Z UPDATE...
MOST AREAS WILL BE MVFR BY 18Z...CONTINUING THROUGH 03-06Z BEFORE
LOWERING BACK INTO THE IFR OR LOWER RANGE. IFR OR LOWER THROUGH 12-
16Z...IMPROVING TO MVFR 14-18Z MOST AREAS. BAND OF CONVECTION ACROSS
THE FAR NORTHERN PORTION OF THE AREA CURRENTLY MAY SAG A BIT
SOUTH...BUT WILL LIKELY REMAIN NORTH OF THE TAF SITES. WILL NEED TO
WATCH THE PROGRESS...ESPECIALLY IN THE 22-04Z TIME FRAME. WINDS WILL
REMAIN SSW 7-12KT W/ GUSTS 15-20KT THROUGH AROUND 22-00Z...
DIMINISHING TO 3-7KT AND BECOMING SSE 22-02Z THROUGH THE END OF THIS
FORECAST PERIOD.
//ATL CONFIDENCE...18Z UPDATE...
HIGH FOR WIND DIRECTION/SPEED...MEDIUM CEILINGS/VISIBILITY AND
CHANCES FOR CONVECTION.
20
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 62 74 61 / 60 20 20 20
ATLANTA 75 64 74 63 / 70 30 20 20
BLAIRSVILLE 71 62 70 60 / 80 50 40 40
CARTERSVILLE 74 63 74 63 / 80 50 20 30
COLUMBUS 78 64 78 63 / 40 20 10 10
GAINESVILLE 72 63 71 61 / 70 40 20 20
MACON 78 62 78 61 / 30 10 10 10
ROME 74 63 74 62 / 80 60 30 30
PEACHTREE CITY 75 62 75 60 / 70 30 20 20
VIDALIA 81 64 80 63 / 20 10 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
DENSE FOG ADVISORY UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES:
BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON...LAURENS...
MONTGOMERY...PULASKI...SUMTER...TELFAIR...TOOMBS...TREUTLEN...
WHEELER...WILCOX.
&&
SHORT TERM...20
LONG TERM....20
AVIATION...20Hazardous weather outlook, Dec 25, 5:56 AM EST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 556 AM EST FRI DEC 25 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 556 AM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO TONIGHT... A BAND OF RAIN AND TRAINING THUNDERSTORMS EXTENDED MAINLY NORTH OF LAGRANGE TO MONTICELLO SHOULD CONTINUE TO BRING SIGNIFICANT FLOODING POTENTIAL TO THE AREA TODAY. THIS AREA OF RAIN SHOULD GRADUALLY DRIFT NORTHWARD DURING THE DAY BECOMING MORE CONCENTRATED IN NORTH GEORGIA LATER TODAY AND THIS EVENING. ONGOING FLOODING OF RIVERS...STREAMS AND CREEKS WILL CONTINUE FROM RUNOFF AND PREVIOUSLY SATURATED SOILS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. ISOLATED SEVERE STORMS WITH DAMAGING WINDS...SMALL HAIL...OR BRIEF TORNADOES ARE POSSIBLE TODAY INTO THIS EVENING...MAINLY ACROSS NORTH AND WEST GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE MOST SIGNIFICANT RAIN WILL GRADUALLY PUSH NORTH OF THE AREA BY SATURDAY BUT THERE WILL STILL BE A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS INTO THE FIRST OF THE WEEK. SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 25, 12:12 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EST FRI DEC 25 2015
GAZ006-007-251800-
GILMER GA-FANNIN GA-
1212 PM EST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILMER AND FANNIN COUNTIES UNTIL
100 PM EST...
AT 1209 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NORTHWEST FANNIN COUNTY TO NEAR CHATSWORTH...AND MOVING EAST AT 35
MPH.
HAZARD...UP TO 45 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN PRODUCING LOCALIZED FLOODING CAN BE EXPECTED.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ELLIJAY...BLUE RIDGE...EAST ELLIJAY...MORGANTON...MOUNTAINTOWN...
LOVING...PISGAH...EPWORTH...COLWELL...MINERAL BLUFF...STOVER CREEK
SHELTER...ROY...HIGDON...TAILS CREEK...JONES MILL...DIAL...MARGRET...
HURST...COHUTTA WILDERNESS AND CHERRY LOG.
LAT...LON 3499 8413 3495 8418 3489 8411 3484 8415
3480 8413 3480 8409 3473 8409 3472 8411
3462 8418 3464 8465 3473 8466 3476 8464
3478 8464 3479 8461 3482 8458 3486 8462
3497 8462 3499 8460
TIME...MOT...LOC 1709Z 264DEG 43KT 3498 8461 3474 8484Local storm report, Dec 25, 12:33 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1233 PM EST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLASH FLOOD 6 NW RINGGOLD 34.97N 85.18W
12/25/2015 CATOOSA GA AMATEUR RADIO
WATER IS POND ON ROADS AND MINOR FLOODING IS ALSO
OCCURING.
&&
EVENT NUMBER FFC1500701
GEOLocal storm report, Dec 25, 12:37 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1237 PM EST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM FLASH FLOOD ROCKY FACE 34.80N 85.03W
12/25/2015 WHITFIELD GA EMERGENCY MNGR
THE FOLLOWNG ROADS ARE FLOODED...OLD LAFAYETTE AND SAM
LOVE AND UPPER VARNELL ROAD AND MCGAUGHY CHAPEL ROAD.
&&
EVENT NUMBER FFC1500702
GEOLocal storm report, Dec 25, 12:40 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1240 PM EST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM FLASH FLOOD DALTON 34.77N 84.97W
12/25/2015 WHITFIELD GA AMATEUR RADIO
WATER IS OVER THE ROAD ON REED POND ROAD IN DALTON.
&&
EVENT NUMBER FFC1500703
GEOLocal storm report, Dec 25, 12:46 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM FLASH FLOOD TRENTON 34.87N 85.51W
12/25/2015 DADE GA EMERGENCY MNGR
AT LEAST A HALF DOZEN ROADS ARE CLOSED AT THIS TIME DUE
TO FLOODING AND WATER FLOWIING OVER THE ROADWAYS. MOST
OF THE FLOODING IS OCCURING IN AND AROUND TRENTON.
&&
EVENT NUMBER FFC1500704
GEOSpecial weather statement, Dec 25, 12:48 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1248 PM EST FRI DEC 25 2015
GAZ008-009-251845-
TOWNS GA-UNION GA-
1248 PM EST FRI DEC 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR TOWNS AND UNION COUNTIES UNTIL
145 PM EST...
AT 1246 PM EST...A LINE OF STRONG SHOWERS AND THUNDERSTORMS WAS NEAR
LOVING AND BLUE RIDGE AND MOVING EAST AT 35 MPH.
HAZARD...UP TO 45 MPH WIND... OCCASIONAL CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN WITH LOCALIZED FLOODING CAN BE EXPECTED.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HIAWASSEE...BLAIRSVILLE...YOUNG HARRIS...JONES CREEK...BRASSTOWN
BALD...PLUM ORCHARD GAP SHELTER...GUMLOG...OWLTOWN...NOTTELY DAM...
TRACK ROCK...MACEDONIA...ALEXANDERS MILL...MOUNTAIN SCENE...IVY
LOG...BLUE MOUNTAIN SHELTER...TITUS AND TATE CITY.
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3488 8366 3482 8365 3479 8370 3480 8375
3478 8382 3479 8407 3479 8409 3480 8410
3480 8413 3481 8414 3484 8415 3487 8411
3489 8411 3495 8418 3499 8413 3499 8355
TIME...MOT...LOC 1746Z 269DEG 36KT 3493 8420The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:04 PM EST | Special Weather Statement | FFC | Harris, Meriwether | 41 min |
| Dec 24, 7:32 PM EST | Special Weather Statement | FFC | Fayette | 43 min |
| Dec 24, 7:44 PM EST | River Flood Warning | FFC | Coweta, Fayette | 24 hr |
| Dec 24, 7:44 PM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 24, 7:44 PM EST | River Flood Warning | FFC | Newton, Rockdale | 24 hr |
| Dec 24, 7:48 PM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 42 min |
| Dec 24, 8:19 PM EST | Flash Flood Warning | FFC | Chattahoochee, Stewart | 6 hr |
| Dec 24, 8:35 PM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 55 min |
| Dec 24, 9:15 PM EST | River Flood Warning | FFC | Floyd | 12 days |
| Dec 24, 9:27 PM EST | Special Weather Statement | FFC | Macon, Marion, Schley | 63 min |
| Dec 24, 9:35 PM EST | River Flood Warning | FFC | Dade | 70 hr |
| Dec 24, 9:45 PM EST | Severe Thunderstorm Warning | FFC | Macon, Schley, Taylor | 45 min |
| Dec 24, 10:02 PM EST | River Flood Warning | FFC | Douglas, Fulton | 24 hr |
| Dec 24, 10:15 PM EST | River Flood Warning | FFC | Cobb, Douglas | 49 hr |
| Dec 24, 10:23 PM EST | River Flood Warning | FFC | Newton, Rockdale | 48 hr |
| Dec 24, 10:30 PM EST | Special Weather Statement | FFC | Peach | 30 min |
| Dec 24, 10:32 PM EST | Special Weather Statement | FFC | Peach | 43 min |
| Dec 24, 11:07 PM EST | River Flood Warning | FFC | Gordon | 11 days |
| Dec 24, 11:14 PM EST | Special Weather Statement | FFC | Bibb | 46 min |
| Dec 24, 11:51 PM EST | River Flood Warning | FFC | Gordon | 57 hr |
| Dec 25, 12:03 AM EST | Special Weather Statement | FFC | Muscogee | 42 min |
| Dec 25, 1:02 AM EST | Areal Flood Warning | FFC | Coweta, Fayette, Harris, Lamar, Meriwether, Pike and 4 more | 9 hr |
| Dec 25, 1:35 AM EST | River Flood Warning | FFC | Meriwether, Pike | 69 hr |
| Dec 25, 2:08 AM EST | Flash Flood Warning | FFC | Harris, Meriwether, Talbot, Troup | 6 hr |
| Dec 25, 3:24 AM EST | River Flood Warning | FFC | Gordon | 62 hr |
| Dec 25, 3:30 AM EST | Special Weather Statement | FFC | Lamar, Monroe | 45 min |
| Dec 25, 3:33 AM EST | Special Weather Statement | FFC | Troup | 42 min |
| Dec 25, 4:43 AM EST | Special Weather Statement | FFC | Catoosa, Walker | 47 min |
| Dec 25, 5:51 AM EST | Special Weather Statement | FFC | Dade | 39 min |
| Dec 25, 5:57 AM EST | Special Weather Statement | FFC | Henry | 48 min |
| Dec 25, 6:11 AM EST | River Flood Warning | FFC | Newton | 3 days |
| Dec 25, 6:15 AM EST | River Flood Warning | FFC | Heard | 24 hr |
| Dec 25, 6:19 AM EST | River Flood Warning | FFC | Jones, Monroe | 64 hr |
| Dec 25, 6:23 AM EST | River Flood Warning | FFC | Cobb, Paulding | 24 hr |
| Dec 25, 6:28 AM EST | Special Weather Statement | FFC | Catoosa, Dade | 47 min |
| Dec 25, 7:44 AM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Floyd, Gordon, Murray and 2 more | 61 min |
| Dec 25, 8:19 AM EST | River Flood Warning | FFC | Heard | 38 hr |
| Dec 25, 8:39 AM EST | Special Weather Statement | FFC | Murray | 21 min |
| Dec 25, 9:20 AM EST | Special Weather Statement | FFC | Dade | 55 min |
| Dec 25, 9:27 AM EST | Dense Fog Advisory | FFC | Bleckley, Crisp, Dodge, Dooly, Emanuel, Johnson and 9 more | 3 hr |
| Dec 25, 9:32 AM EST | River Flood Warning | FFC | Catoosa | 5 days |
| Dec 25, 9:36 AM EST | River Flood Warning | FFC | Floyd | 14 days |
| Dec 25, 9:53 AM EST | River Flood Warning | FFC | Newton | 60 hr |
| Dec 25, 10:19 AM EST | Special Weather Statement | FFC | Dade | 71 min |
| Dec 25, 10:35 AM EST | Special Weather Statement | FFC | Catoosa, Walker | 70 min |
| Dec 25, 10:44 AM EST | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 46 min |
| Dec 25, 11:31 AM EST | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 44 min |
| Dec 25, 11:35 AM EST | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 3 hr |
| Dec 25, 11:48 AM EST | Flash Flood Warning | FFC | Murray, Whitfield | 3 hr |
| Dec 25, 11:51 AM EST | Special Weather Statement | FFC | Chattooga | 39 min |
| Dec 25, 11:56 AM EST | River Flood Warning | FFC | Newton, Walton | 25 hr |
| Dec 25, 12:06 PM EST | Flash Flood Warning | FFC | Chattooga | 3 hr |
| Dec 25, 12:12 PM EST | Special Weather Statement | FFC | Fannin, Gilmer | 48 min |
| Dec 25, 12:23 PM EST | Flash Flood Warning | FFC | Fannin, Gilmer | 3 hr |
| Dec 25, 12:48 PM EST | Special Weather Statement | FFC | Towns, Union | 57 min |
| Dec 25, 12:59 PM EST | Flash Flood Warning | FFC | Floyd, Gordon | 3 hr |
| Dec 25, 1:12 PM EST | River Flood Warning | FFC | Whitfield | 24 hr |
| Dec 25, 1:13 PM EST | Flash Flood Warning | FFC | Towns, Union | 3 hr |
| Dec 25, 2:28 PM EST | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 6 hr |
| Dec 25, 2:34 PM EST | River Flood Warning | FFC | Floyd | 8 days |
| Dec 25, 2:41 PM EST | Flash Flood Warning | FFC | Murray, Whitfield | 6 hr |
| Dec 25, 2:54 PM EST | Flash Flood Warning | FFC | Chattooga | 6 hr |
| Dec 25, 3:03 PM EST | Flash Flood Warning | FFC | Fannin, Gilmer | 6 hr |
| Dec 25, 4:26 PM EST | Areal Flood Warning | FFC | Floyd, Gordon | 6 hr |
| Dec 25, 5:10 PM EST | River Flood Warning | FFC | Murray | 24 hr |
| Dec 25, 5:10 PM EST | River Flood Warning | FFC | Gordon | 7 days |
| Dec 25, 6:14 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 6 days |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.